Pennsylvania, 2024

High Wind in Pennsylvania, January 14, 2024

January 14, 2024 · NWS CTP · 2 events in 2 counties and zones

Low pressure tracking to the west of Pennsylvania was preceded by warm advection and a strong low-level southeasterly jet of 70-80 knots. Gusts approaching 50 mph were observed across the Laurel Highlands January 12-13, 2024.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Low pressure tracking to the west of Pennsylvania was preceded by warm advection and a strong low-level southeasterly jet of 70-80 knots. Gusts approaching 50 mph were observed across the Laurel Highlands January 12-13, 2024. Once this system passed and dragged a cold front across the area, blustery west-northwesterly winds behind the cold front gusted to 60 mph at a couple of spots in south-central Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jan 14, 5:03 AM EST, 5 hours 7 minutes earlier.

Area forecast discussion, Jan 14, 5:03 AM EST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service State College PA
503 AM EST Sun Jan 14 2024

.SYNOPSIS...
Winter is poised to make a big comeback through mid January as
an arctic air pushes into the region today and remains through
the midweek period.

Snow squalls are possible this Sunday morning as the leading
edge of the arctic air presses east across the Commonwealth.

Westerly wind gusts between 45 and 50 mph will be likely from
the time of the frontal passage and squalls through the mid
afternoon hours.

A widespread light snow accumulation is possible late Monday
night into Tuesday as a storm tracks off the East Coast.

Sub-zero wind chills are forecast over the Alleghenies tonight
into early Monday morning and again Tuesday night into early
Wednesday morning. Below normal temperatures are forecast into
next weekend. Welcome back winter.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Clear to partly cloudy skies and a light to moderate
southwesterly breeze will kick off the daylight hours today, in
contrast to overcast skies with periods of light snow and a
threat of snow squalls along and in advance of an arctic front
that was over Eastern Ohio at 0930Z and moving quickly east at
50 to 55 mph.

The active southwest breeze kept temperatures from falling too
far overnight with daybreak readings expected to range from
around 20F over the NW Mtns, to the low 30s over the Lower Susq
Valley.

Will continue to highlight the threat of snow squalls,
containing wind gusts of 45 to 50 mph, on social media, formal
partner briefings, and via our hazardous weather and Wind
Advisory products.

Low level convergence along the front, combined with steep
lower tropospheric lapse rates up to 100 J/KG of CAPE, argues
for one or more broken bands of snow squalls to accompany the
fropa as it traverses Central PA between 12Z-17Z. The majority
of convection-allowing guidance targets the southeast half of
the forecast area for the greatest threat of squalls. The threat
is especially high over the Lower Susq Valley, where breaks of
sun this morning and temps rising above freezing could set the
stage for a possible flash freeze if squalls materialize as
expected. We will continue to strongly message the potential for
dangerous squalls across all of our dissemination platforms.

Onset timing of the periods containing the greatest chc for snow
squalls will be around 11Z in the west and 14-15Z in the Susq
Valley and points East.

As the much colder air surges into the area this morning, deep
vertical mixing up to 7-8 KFT AGL will create a fast uptick in
wind gusts, up to around 50 mph (or even slightly higher) in
the squalls.

A Wind Advisory was issued for the entire CWA into late this
afternoon while a Wint Weather Advisory remains in effect for
the Laurel Highlands through 18Z today, where there appears to
be a likelihood for another 1 to 3 inches of wind whipped snow
accum.

Strong cold advection will result in falling temperatures
behind the front during the late morning and afteroon hours
today, with readings falling to the teens and 20s by this
evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Surface ridging is progged to build into the region tonight,
bringing fair weather with diminishing winds. A southwesterly
flow in the boundary layer will keep lake effect snow well north
of the border. See no reason to deviate from NBM min temps
Sunday night, which range from the single digits over the
Allegheny Plateau, to the teens in further east. A diminishing
wind should keep apparent temps above wind chill criteria, but
it will definitely be the coldest night of the winter so far.

Generally fair and cold conditions are expected Monday under
surface ridging. Increasing fgen forcing is noted in the model
data across Central PA late Monday night associated with
a jet streak circulation linked to an approaching upper trough.
Surface ridging and dry air may limit the chance of precip over
Northern PA. However, ensemble plumes support an increasing
chance for a period of light snow late Monday night into
Tuesday AM over the southern counties.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The big story for the long term looks to be a extended stretch
of below average temperatures and the coldest weather we've
seen so far this winter. Medium range guidance indicates a
negative NAO pattern will persist through next week, deflecting
the polar vortex southward with below normal heights across the
northeast CONUS. The coldest temperatures look to occur on
Tuesday night and Wednesday, as the upper trough axis pivots
over PA. Relatively light winds will likely keep wind chills
just above advisory criteria over the NW Mtns.

Dry weather is anticipated Tuesday PM through Thursday AM, as
surface ridging builds in from the Ohio Valley and a southwest
flow directs lake effect snow to the north of PA. A deepening
upstream trough over the Grt Lks is progged by all guidance to
push into PA at the end of next week, delivering a reinforcing
shot of cold air. Current EPS/GEFS suggest a relatively weak
surface low associated with the trough will track over or just
south of PA Friday, accompanied by a period of light snow Friday and
followed by blustery and cold conditions next weekend, with
lake effect snow possible over the W Mtns. However, a few
members develop the low faster as it passes south of PA,
indicating an outside chance of a more significant snowfall
Friday.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
Light snow across the western highlands will continue to bring
periods of IFR vsby through much of the night for BFD. By
Sunday morning, an arctic front will begin to move through
Central Pennsylvania with snow squalls expected to develop along
the frontal boundary. Model consensus indicates that the
squalls will impact western sites (BFD, JST) between 11-15Z,
central sites (AOO, UNV, IPT) between 13-16Z, and eastern sites
(MDT and LNS) by 15-18Z. The squalls will lead to sudden drops
in visibility, likely below 1/2 mile in spots, along with the
potential for wind gusts in excess of 40 kts. Behind the arctic
front, MVFR cigs may continue across BFD and JST for a few
hours, but after 21z VFR conditions are expected to prevail
areawide in the dry, Arctic airmass.

Outlook...

Mon...MVFR cigs possible west, VFR east. Snow developing from
south to north Mon Night.

Tue...Periods of snow, mainly early.

Wed-Thurs...A few snow showers across the NW, especially
Thursday. VFR elsewhere.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 3 PM EST this afternoon for PAZ004>006-
010>012-017>019-024>027-033>036-045.
Winter Weather Advisory until noon EST today for PAZ024-033.
Wind Advisory from 8 AM this morning to 5 PM EST this
afternoon for PAZ028-037-041-042-046-049>053-056>059-063>066.

&&

SYNOPSIS...Lambert/Steinbugl
NEAR TERM...Lambert/Fitzgerald
SHORT TERM...Lambert/Fitzgerald/Steinbugl
LONG TERM...Fitzgerald
AVIATION...Colbert/Banghoff
Hazardous weather outlook, Jan 14, 4:26 AM EST, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
426 AM EST Sun Jan 14 2024

PAZ024-033-150930-
Cambria-Somerset-
426 AM EST Sun Jan 14 2024

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

In addition, snow squalls are possible between 6 and 10 AM this
Sunday morning and may result in localized whiteouts and dangerous
driving conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

WInd chills will dip to near 5 below zero late tonight and early
Monday, with the coldest air to follow late Tuesday night and early
Wednesday when wind chill values will likely dip to around -10.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010-011-150930-
Warren-McKean-Potter-Elk-Cameron-
426 AM EST Sun Jan 14 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

In addition, snow squalls are possible between 5 and 9 AM this
Sunday morning and may result in localized whiteouts and dangerous
driving conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

WInd chills will dip to near 10 below zero late tonight and early
Monday, with the coldest air to follow late Tuesday night and early
Wednesday when wind chill values will likely dip to between -10 and
-15.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ012-017>019-025>027-034>036-045-150930-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Blair-
Huntingdon-Mifflin-Bedford-Fulton-Franklin-Southern Clinton-
426 AM EST Sun Jan 14 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

In addition, snow squalls are possible this Sunday morning between 7
and 11 AM, which may result in localized whiteouts and dangerous
driving conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Wind chill readings will dip to between zero and 5 above late tonight
and early Monday and again early Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ028-037-041-042-046-049>053-056>059-063>066-150930-
Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
426 AM EST Sun Jan 14 2024

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

In addition, snow squalls are possible this Sunday morning between 8
AM and Noon, which may result in localized whiteouts and dangerous
driving conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Wind chill readings will dip to between 5 below and 5 above zero late
tonight and early Monday and again early Wednesday.

In between these very cold mornings, a weak coastal storm will
likely bring a light snowfall late Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

In the hours before

Special weather statement, Jan 14, 6:36 AM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service State College PA
636 AM EST Sun Jan 14 2024

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-141515-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
636 AM EST Sun Jan 14 2024

...DANGEROUS SNOW SQUALLS TO IMPACT THE REGION THIS MORNING INTO
THE EARLY AFTERNOON HOURS...

One or more bands of snow squalls will be moving east at 50 to 55
mph across Central Pennsylvania and the Susquehanna Valley, along
the leading edge of an arctic airmass.

Near whiteout conditions and a quick one half inch of snow in just
10 to 15 minutes will lead to dangerous travel conditions as a
result of the very poor visibility and snow or ice covered roads.
Winds will gust up to 50 mph in the squalls.

If possible, delay any travel until the mid to late afternoon
hours. If you are traveling, your recognition of these squalls
and the actions you take to get off the road or help to gradually
slow traffic could prevent a high speed, multi-vehicle accident
and save your life and the lives of others.

If you see terrain features and objects off in the distance being
obscured by heavy snow within the dangerous snow squalls, take
quick action to pull off the road to a safe location, such as a
parking lot or driveway to wait out the squall.

If you are on an interstate, it's best to get off the road at the
nearest exit as soon as you notice the squall to ensure the
safety of you and your passengers. If there isn't an opportunity
to safely exit the Interstate, slow down gradually, well before
entering the squall and turn on your flashing hazard lights.

Lambert/Colbert
Local storm report, Jan 14, 8:54 AM EST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
854 AM EST Sun Jan 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             4 W Jennerstown         40.17N 79.14W
01/14/2024  M2.5 inch        Somerset           PA   CO-OP Observer

            CO-OP Observer station LAUP1 Laurel Summit.

0500 AM     Snow             3 NE Seven Springs      40.06N 79.26W
01/14/2024  M2.3 inch        Somerset           PA   Cocorahs

            Cocorahs station PA-SM-1 Hidden Valley 0.3
            ENE.

0800 AM     Snow             2 ENE Seven Springs     40.04N 79.26W
01/14/2024  M2.2 inch        Somerset           PA   CO-OP Observer

            CO-OP Observer station HVJP1 Hidden Valley.

0700 AM     Snow             1 NNE Kane              41.68N 78.80W
01/14/2024  M2.0 inch        McKean             PA   CO-OP Observer

            CO-OP Observer station KANP1 Kane.

0630 AM     Snow             1 E Grampian            40.97N 78.59W
01/14/2024  M2.0 inch        Clearfield         PA   CO-OP Observer

            CO-OP Observer station GRMP1 Grampian.

0700 AM     Snow             2 SW Bradford           41.94N 78.67W
01/14/2024  M1.8 inch        McKean             PA   Cocorahs

            Cocorahs station PA-MC-8 Bradford 1.8 SW.

0800 AM     Snow             Somerset                40.00N 79.08W
01/14/2024  M1.5 inch        Somerset           PA   CO-OP Observer

            CO-OP Observer station SMRP1 Somerset.

0700 AM     Snow             4 NNE Rew               41.95N 78.48W
01/14/2024  M1.5 inch        McKean             PA   Cocorahs

            Cocorahs station PA-MC-1 Eldred 5.1 W.

0700 AM     Snow             1 WSW Ridgway           41.42N 78.75W
01/14/2024  M1.0 inch        Elk                PA   CO-OP Observer

            CO-OP Observer station RDWP1 Ridgway.

0800 AM     Snow             1 SW Confluence         39.80N 79.37W
01/14/2024  M0.5 inch        Somerset           PA   CO-OP Observer

            CO-OP Observer station CFLP1 Confluence 1
            SW.

0700 AM     Snow             2 ESE Port Matilda      40.79N 78.01W
01/14/2024  M0.1 inch        Centre             PA   Cocorahs

            Cocorahs station PA-CN-18 Port Matilda 2.2
            ESE.

0700 AM     Snow             2 WSW Lawrenceville     41.99N 77.16W
01/14/2024  M0.0 inch        Tioga              PA   CO-OP Observer

            CO-OP Observer station CQDP1 Cowanesque Dam.

0800 AM     Snow             1 WSW Jersey Shore      41.20N 77.28W
01/14/2024  M0.0 inch        Lycoming           PA   Cocorahs

            Cocorahs station PA-LY-10 Jersey Shore 0.7
            WSW.

0700 AM     Snow             3 NNW Upper Strasburg   40.06N 77.73W
01/14/2024  M0.0 inch        Franklin           PA   CO-OP Observer

            CO-OP Observer station USBP1 Upperstrasburg
            1 W.

0700 AM     Snow             1 ENE Renovo            41.33N 77.73W
01/14/2024  M0.0 inch        Clinton            PA   CO-OP Observer

            CO-OP Observer station RVOP1 Renovo.

0700 AM     Snow             1 ENE Boalsburg         40.78N 77.77W
01/14/2024  M0.0 inch        Centre             PA   Cocorahs

            Cocorahs station PA-CN-28 Boalsburg 1.2 ENE.

0700 AM     Snow             1 S Philipsburg         40.87N 78.22W
01/14/2024  M0.0 inch        Centre             PA   CO-OP Observer

            CO-OP Observer station PLBP1 Philipsburg.

0800 AM     Snow             2 NE Altoona            40.53N 78.37W
01/14/2024  M0.0 inch        Blair              PA   CO-OP Observer

            CO-OP Observer station ALOP1 Altoona 2.

0630 AM     Snow             3 SSE Manns Choice      39.96N 78.56W
01/14/2024  M0.0 inch        Bedford            PA   Cocorahs

            Cocorahs station PA-BD-5 Rainsburg 5.0 NNW.

0657 AM     Snow             3 SW Everett            39.98N 78.41W
01/14/2024  M0.0 inch        Bedford            PA   Cocorahs

            Cocorahs station PA-BD-6 Everett 3.4 SW.

&&
Local storm report, Jan 14, 9:24 AM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
924 AM EST Sun Jan 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             4 ENE Callimont         39.82N 78.85W
01/14/2024  M0.5 inch        Somerset           PA   CO-OP Observer

            CO-OP Observer station GLNP1 Glencoe 1 E.

0700 AM     Snow             1 SW State College      40.78N 77.88W
01/14/2024  M0.0 inch        Centre             PA   Cocorahs

            Cocorahs station PA-CN-39 State College 1.3
            SW.

0700 AM     Snow             Geistown                40.29N 78.87W
01/14/2024  M0.0 inch        Cambria            PA   Cocorahs

            Cocorahs station PA-CM-11 Geistown.

0800 AM     Snow             1 E Galeton             41.73N 77.63W
01/14/2024  M0.0 inch        Potter             PA   CO-OP Observer

            CO-OP Observer station GLTP1 0.6 E Galeton.

0817 AM     Snow             Laporte                 41.42N 76.49W
01/14/2024  M0.0 inch        Sullivan           PA   CO-OP Observer

            CO-OP Observer station LAPP1 Laporte.

&&
Special weather statement, Jan 14, 9:34 AM EST, 36 minutes before
Special Weather Statement
National Weather Service State College PA
934 AM EST Sun Jan 14 2024

PAZ006-011-012-017-018-037-041-141530-
Potter PA-Northern Centre PA-Northern Clinton PA-Cameron PA-
Clearfield PA-Northern Lycoming PA-Tioga PA-
934 AM EST Sun Jan 14 2024

...A BAND OF HEAVY SNOW WILL AFFECT PARTS OF POTTER...NORTHERN
CENTRE...NORTHERN CLINTON...CAMERON...CLEARFIELD...NORTHERN
LYCOMING...AND TIOGA COUNTIES...

HAZARDS...A band of heavy snow accompanied by winds of up to 30 MPH
which can rapidly reduce visibility to less than a quarter of a mile.

LOCATION AND MOVEMENT...At 934 AM EST, a band of heavy snow was along
a line extending from 21 miles northwest of Wellsboro to near
Clearfield and moving northeast at 40 MPH.

THIS BAND OF HEAVY SNOW WILL BE NEAR...
  Tamarack, Westfield, and Cross Fork around 940 AM EST.
  Elkland, Ole Bull State Park, and Pine Glen around 945 AM EST.
  Westport around 950 AM EST.
  Renovo and Leonard Harrison State Park around 955 AM EST.
  Keeneyville, Leetonia, and South Renovo around 1000 AM EST.
  Wellsboro around 1005 AM EST.

This includes the following highways...
 Route 6 from Coudersport to west of Mansfield.
 Route 15 from north of Mansfield to Lawrenceville.
 State Road 120 from east of Driftwood to Hyner View State Park.

SAFETY INFO...
Use extra caution if you must travel into or through this band of
heavy snow. Rapid changes in visibility and potentially slick roads
may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4200 7696 4106 7772 4105 7812 4131 7807
      4146 7799 4149 7808 4159 7817 4182 7801
      4200 7763
TIME...MOT...LOC 1434Z 247DEG 36KT 4203 7748 4097 7835

DeVoir
Special weather statement, Jan 14, 9:58 AM EST, 12 minutes before
Special Weather Statement
National Weather Service State College PA
958 AM EST Sun Jan 14 2024

PAZ036-052-057>059-063>066-141630-
Lancaster PA-York PA-Northumberland PA-Adams PA-Franklin PA-
Cumberland PA-Lebanon PA-Dauphin PA-Schuylkill PA-
958 AM EST Sun Jan 14 2024

...A BAND OF HEAVY SNOW WILL AFFECT PARTS OF LANCASTER...YORK...
NORTHUMBERLAND...ADAMS...FRANKLIN...CUMBERLAND...LEBANON...DAUPHIN...
AND SCHUYLKILL COUNTIES...

HAZARDS...A band of heavy snow accompanied by winds of up to 30 MPH
which can rapidly reduce visibility to less than one mile.

LOCATION AND MOVEMENT...At 955 AM EST, a band of heavy snow was near
Elizabethtown moving northeast at 45 MPH.

THIS BAND OF HEAVY SNOW WILL BE NEAR...
  Elizabethtown, Mount Joy, and Maytown around 1000 AM EST.
  Salunga-Landisville around 1005 AM EST.
  Manheim around 1010 AM EST.
  Lititz around 1015 AM EST.
  Brickerville and Rothsville around 1020 AM EST.
  Akron and Ephrata around 1025 AM EST.

This includes the following Interstates...
 The Pennsylvania Turnpike from mile markers 216 to 295.
 Interstate 78 from mile markers 0 to 8.
 Interstate 81 between mile markers 0 and 7, and from mile markers 26
to 139.
 Interstate 83 from mile markers 1 to 50.
 Interstate 283 from mile markers 0 to 2.

SAFETY INFO...
Use extra caution if you must travel into or through this band of
heavy snow. Rapid changes in visibility and potentially slick roads
may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4027 7729 4033 7692 4036 7701 4037 7702
      4051 7697 4083 7645 4077 7638 4080 7631
      4095 7621 4091 7600 4073 7576 4064 7598
      4057 7602 4049 7644 4044 7636 4014 7587
      4010 7594 3973 7610 3972 7780
TIME...MOT...LOC 1455Z 247DEG 40KT 4008 7667

DeVoir
Local storm report, Jan 14, 10:08 AM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1008 AM EST Sun Jan 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             3 S Dubois              41.08N 78.75W
01/14/2024  M2.5 inch        Clearfield         PA   Cocorahs

            Cocorahs station PA-CF-5 DuBois 2.7 S.

0800 AM     Snow             2 NNW Scandia           41.94N 79.05W
01/14/2024  M2.0 inch        Warren             PA   Cocorahs

            Cocorahs station PA-WR-4 Russell 4.7 W.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Blair

When
January 14, 10:10 AM EST
Where
Blair forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
40.481, -78.349 (the zone’s center; the record gives no point)

A wind gust to 60 mph was recorded at KAOO.

High Wind, Dauphin

When
January 14, 11:11 AM EST
Where
Dauphin forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
40.415, -76.779 (the zone’s center; the record gives no point)

A wind gust to 59 mph was recorded at KMDT.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2024Every state in 2024This day in weather historyWarnings in Pennsylvania, January 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1152195, 1152196.